MAUDE Adverse Event Report: COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES

COOK INC COOK CUTTING LOOP; GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a prostate procedure.The cook cutting loop was the device in use.The attending physician was attempting to remove the scope from the patient when he realized the loop was broken.The physician was able to retrieve the broken pieces of the loop by hand from the patient and proceeded to complete the surgery successfully.As a result of this event, no unintended sections of the device remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the device history record, complaint history, visual inspection and specifications was conducted on the returned device during the investigation.The device was returned for evaluation.Physical examination of the returned device was performed.Visual inspection of the returned unit shows that the loop has broken off of the electrode.The loop was detached but intact.The proximal contact wire was bent.Other than the loop being detached, all components were present but dimensional analysis and could not be done.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The cutting loop on the distal end was separated from the prongs; loop broke off even with the prongs.Point of loop separation on loop had a discolored appearance.Conclusion: the loop breaking off the electrode was post-manufacturing and cannot be confirmed as a manufacturing defect.Based on the provided information a definitive root cause cannot be established or reported at this time.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
COOK CUTTING LOOP
Common Device Name
GEI UNIT, ELECTROSURGICAL AND ACCESSORIES
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6420281
Report Number1820334-2017-00492
Device Sequence Number13688732
Product Code GEI
UDI-Device Identifier00827002462199
UDI-Public(01)00827002462199(17)191021(10)7377107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K935874
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCL-2414-KS1
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR